A numerical simulation and explicit solutions of KdV-Burgers’ and Lax’s seventh-order KdV equations. (English) Zbl 1099.35521

Summary: By means of a variational iteration method the solution of the Korteweg-de Vries-Burgers and a Lax’s seventh-order KdV equations are exactly obtained and in compared with that found by means of the Adomian decomposition method. The comparison demonstrates that the two obtained solutions are in excellent agreement. The numerical results show that this method can be readily implemented.


35Q53 KdV equations (Korteweg-de Vries equations)
35C05 Solutions to PDEs in closed form


Full Text: DOI


[1] Ablowitz, M. J.; Clarkson, P. A., Solitons, nonlinear evolution equations and inverse scattering (1991), Cambridge University Press: Cambridge University Press Cambridge · Zbl 0762.35001
[2] Wadati, M.; Sanuki, H.; Konno, K., Relationships among inverse method, Backlund transformation and an infinite number of conservation laws, Prog Theor Phys, 53, 419-436 (1975) · Zbl 1079.35506
[3] Gardner, C. S.; Green, J. M.; Kruskal, M. D.; Miura, R. M., Method for solving the Korteweg-de Vries equation, Phys Rev Lett, 19, 1095-1097 (1967) · Zbl 1061.35520
[4] Hirota, R., Exact solution of the Korteweg-de Vries equation for multiple collisions of solitons, Phys Rev Lett, 27, 1192-1194 (1971) · Zbl 1168.35423
[5] (Coely, A.; etal., Backlund and Darboux transformations (2001), American Mathematical Society: American Mathematical Society Providence, RI)
[6] Malfeit, W., Solitary wave solutions of nonlinear wave equations, Am J Phys, 60, 650-654 (1992) · Zbl 1219.35246
[7] Yan, C. T., A simple transformation for nonlinear waves, Phys Lett A, 224, 77-84 (1996) · Zbl 1037.35504
[8] Wang, M. L., Exact solutions for a compound KdV-Burgers equation, Phys Lett A, 213, 279-287 (1996) · Zbl 0972.35526
[9] Fan, E., Soliton solutions for a generalized Hirota-Satsuma coupled KdV equation and a coupled MKdV equation, Phys Lett A, 282, 18-22 (2001) · Zbl 0984.37092
[10] Wu, Y. T.; Geng, X. G.; Hu, X. B.; Zhu, S. M., A generalized Hirota-Satsuma coupled Korteweg-de Vries equation and Miura transformations, Phys Lett A, 255, 259-264 (1999) · Zbl 0935.37029
[11] Hirota, R.; Satsuma, J., Soliton solutions of a coupled Korteweg-de Vries equation, Phys Lett A, 85, 407-408 (1981)
[12] Satsuma, J.; Hirota, R., A coupled KdV equation is one case of the four-reduction of the KP hierarchy, J Phys Soc Jpn, 51, 3390-3397 (1982)
[13] Fan, E. G.; Zhang, H. Q., A note on the homogeneous balance method, Phys Lett A, 246, 403-406 (1998) · Zbl 1125.35308
[14] Burger, J. M., A mathematical model illustrating the theory of turbulence, Adv Appl Mech, I, 171-199 (1948)
[15] Cole, J. D., On a quasilinear parabolic equations occurring in aerodynamics, Q Appl Math, 9, 225-236 (1951) · Zbl 0043.09902
[16] Fletcher, J. D., Generating exact solutions of the two-dimensional Burgers’ equations, Int J Numer Meth Fluids, 3, 213-216 (1983) · Zbl 0563.76082
[17] Jain, P. C.; Holla, D. N., Numerical solution of coupled Burgers Δ equations, Int J Numer Meth Eng, 12, 213-222 (1978) · Zbl 0388.76049
[18] Wubs, F. W.; de Goede, E. D., An explicit-implicit method for a class of time-dependent partial differential equations, Appl Numer Math, 9, 157-181 (1992) · Zbl 0749.65068
[19] Bahadir, A. R., A fully implicit finite-difference scheme for two-dimensional Burgers’ equations, Appl Math Comput, 137, 131-137 (2003) · Zbl 1027.65111
[20] A.A. Soliman, New numerical technique for Burger’s equation based on similarity reductions. In: International conference on computational fluid dynamics, Beijing, China, October 17-20, 2000. p. 559-66.; A.A. Soliman, New numerical technique for Burger’s equation based on similarity reductions. In: International conference on computational fluid dynamics, Beijing, China, October 17-20, 2000. p. 559-66.
[21] Zaki, S. I., A quintic B-spline finite elements scheme for the KdVB equation, Comput Meth Appl Mech Eng, 188, 121-134 (2000) · Zbl 0957.65088
[22] Soliman, A. A., Collocation solution of the Korteweg-de Vries equation using septic splines, Int J Comput Math, 81, 325-331 (2004) · Zbl 1058.65113
[23] Kaya, D., An application of the decomposition method for the KdVb equation, Appl Math Comput, 152, 279-288 (2004) · Zbl 1053.65087
[24] Parkes, E. J.; Duffy, P. R., An automated tanh-function method for finding solitary wave solutions to non-linear evolution equations, Comput Phys Commun, 98, 288-300 (1996) · Zbl 0948.76595
[25] El-Sayed, S. M.; Kaya, D., An application of the ADM to seven-order Sawada-Kotara equations, Appl Math Comput, 157, 93-101 (2004) · Zbl 1061.65100
[26] He, J. H., Approximate analytical solution for seepage flow with fractional derivatives in porous media, Comput Meth Appl Mech Eng, 167, 57-68 (1998) · Zbl 0942.76077
[27] He, J. H., Approximate solution of nonlinear differential equations with convolution product nonlinearities, Comput Meth Appl Mech Eng, 167, 69-73 (1998) · Zbl 0932.65143
[28] He, J. H., Variational iteration method—a kind of non-linear analytical technique: some examples, Int J Non-linear Mech, 34, 699-708 (1999) · Zbl 1342.34005
[29] Marinca, V., An approximate solution for one-dimensional weakly nonlinear oscillations, Int J Non-linear Sci Numer Simul, 3, 107-110 (2002) · Zbl 1079.34028
[30] Abdou, M. A.; Soliman, A. A., Variational iteration method for solving Burger’s and coupled Burger’s equations, J Comput Appl Math, 181, 2, 245-251 (2005) · Zbl 1072.65127
[31] Draganescu, Gh. E.; Capalnasan, V., Nonlinear relaxation phenomena in polycrystalline solids, Int J Non-linear Sci Numer Simul, 4, 219-226 (2004)
[32] Wazwaz, A. M., A reliable algorithm for obtaining positive solutions for nonlinear boundary value problems, Comput Math Appl, 4, 1237-1244 (2001) · Zbl 0983.65090
[33] Su, C. H.; Gardner, C. S., Derivation of the Korteweg de-Vries and Burgers’ equation, J Math Phys, 10, 536-539 (1969) · Zbl 0283.35020
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. In some cases that data have been complemented/enhanced by data from zbMATH Open. This attempts to reflect the references listed in the original paper as accurately as possible without claiming completeness or a perfect matching.